U.S. doctors online nowAsk doctors free
Long Beach, CA
A 69-year-old male asked:

Can 20mg of lovastatin cause neck/shoulder discomfort & headache?

1 doctor answer5 doctors weighed in
Dr. Andrew Dauer
Specializes in Family Medicine
Possible: Any dose of a cholesterol medication can cause muscle issues but is less common than reports in the media. Your doctor can do some lab work to make sure the medication is not causing a harmful side effect for you that would need you to stop it. Don't stop your medicine without speaking to your doctor first .There are other choices to help cholesterol if needed
Dr. Bennett Werner
Cardiology 44 years experience
Lovastatin can cause neck and shoulder pain but not headache. Lab tests will be normal in the vast majority of affected people and are generally of no benefit. The only way to be sure is to stop the medicine for several days. If the symptoms resolve, restart the lovastatin and if your symptoms come right back, you have strong evidence of a connection. No other class is as effective as a statin.
Apr 3, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 7, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.